Friday, 15 January 2010

Visanne

I found out yesterday that a new drug has been given the go ahead for Europe for Endometriosis. It's called Visanne. But I'm struggling to find out a lot about it. Apparently it contains 2mg of dienogest which is a synthetic hormone (progestogen which I can have!) but it worries me that upon researching it a little more, it's a synthetic steroid... Steroids are not good for your body right? But surely me taking HTR tablets which people take when they have breast cancer and other horrible things are not good?

Anyway, I found this 'In summary, dienogest directly acts on endometrial tissue in progestogenic response, such as decidualization, increased prolactin production and growth retardation. These data imply that dienogest exerts direct effect in suppressing growth of endometriotic implants.' So in I'm tired and worn out English, this means it helps to reduce the size on the endometrial lesions? Therefore reducing my MANY symptoms?

Hmmm, I want to know exactly how strong and bad the tablets are. I want to read about people's experiences of taking them. I need more information before I get excited.

I'm going to Holland and Barrett when I get paid, I've a list of tablets which may help me to feel better. Since returning to work after my Christmas break, I've never felt so exhausted and energy-less :-( I'm bloated BIG time, I feel uncomfortable, I do not have the energy to do anything, I just want to sleep from 7pm at night and take naps in the afternoon. I keep getting cramping, I get pains shooting pains in the tops of my legs along with aching muscles and my skin is horrible again including my back :-( And, I can't remember the last time I had a period. A proper normal 4-5 day one with a few weeks break. Do you know what, I can't even remember how long every cycle is! I think, ummm.... It was about 5 years ago, and even then it was FAR from normal.

Anyway, I'm just moaning. I just need to moan and get it all out before I go to bed! I know there are tons of people worse off that me out there, and I know that some people can't get out of bed in the morning - I couldn't if it wasn't for my morning supplement(!!!) of hormones hahaha!

I'm starting to ramble now and write off track. I'll blog more beauty soon, honest!!!

Night :-)

3 comments:

  1. I saw the most fabulous nutritionalist at 'the vitality show' in London last year for my PCOS. I should take metformin but can't bring myself to do it...would have to be on it for life and the side-effects can be horrible so want to see if losing weight and a tweeked diet can sort me out...its such a difficult one to decide whats best to do.

    Amy x

    ReplyDelete
  2. Hi Amy, yes sometimes it's so difficult deciding what to do for the best. I really think a change in diet can make a HUGE difference to illnesses like endometriosis and PCOS. I'd probably go down that route first before touching any prescribed medicines like metformin. Good luck and thank you for reading :-)

    Laura x

    ReplyDelete
  3. Hi,

    I just started taking the Visanne. It was prescribed to be used after a 2 week cycle of straight progestogen hormones.. I was experiencing heavy menstral bleeding for a month that nearly killed me as well as an Ovarian Cyst, and the hormones stopped it, and from what the OB-GYN says this (The Visanne) will keep it stopped. I can tell you there is a huge difference in side effects between the straight hormone and the Visanne... I am not exhausted within 45 minutes of taking it as I was the straight hormone... nor am I seriously sick to my stomach... which is suppose to be one of the side effects of both. I am hopeful this stuff works well... and allows me to get my iron back up so I can have a hystorectomy in the winter. (Family has huge history of cancer and that is my safest route).

    But anyway, as far as my experience to date Visanne is working with no really bad side effects. Hope this helps.

    Erika

    PS: Amy.. I was also on Metformin... didn't do anything for wieght loss or my blood sugar for that matter, as the doc said it would... look into Janumet... I am taking that now and my blood sugars are great and I have been losing wieght. And the Doc says if I lose enough then eventually we can first reduce my doses and the get me off it all together if I can keep my blood sugar down. Diabetes isn't as incurable as they would lead you to believe. If you are type 2 it is possible to go from being on meds to being on none and controlling it with diet.

    ReplyDelete

Thank you for leaving a comment. I am always grateful and will try to reply to them all.